Alert archive / Texas / High Wind Warnings in 2020
High Wind Warning 12, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Feb 20, 2020, 3:47 AM CST for Culberson County, Texas. It took effect at Feb 20, 2020, 6:34 AM CST. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2020, 3:47 AM CST (09:47 UTC)
- In effect from
- Feb 20, 2020, 6:34 AM CST
- Expired
- Feb 21, 2020, 9:00 AM CST
- In force
- 26 hr
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 9.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1924 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
637 WWUS74 KMAF 200947 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 347 AM CST Thu Feb 20 2020 TXZ271-202300- /O.NEW.KMAF.HW.W.0012.200220T1400Z-200221T1500Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 247 AM MST Thu Feb 20 2020 ...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 8 AM MST FRIDAY... * WHAT...Northeast winds 35 to 45 mph expected. * WHERE...Guadalupe and Delaware Mountains in Texas, especially Guadalupe Pass. * WHEN...From 7 AM this morning to 8 AM MST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
4 follow-up statements
776 WWUS74 KMAF 201234 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 634 AM CST Thu Feb 20 2020 TXZ271-202300- /O.EXT.KMAF.HW.W.0012.200220T1234Z-200221T1500Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 534 AM MST Thu Feb 20 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM MST FRIDAY... * WHAT...Northeast winds 35 to 45 mph expected. * WHERE...Guadalupe and Delaware Mountains in Texas, especially Guadalupe Pass. * WHEN...Until 8 AM MST Friday. * IMPACTS...Damaging winds may blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
496 WWUS74 KMAF 202009 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 209 PM CST Thu Feb 20 2020 TXZ271-210815- /O.CON.KMAF.HW.W.0012.000000T0000Z-200221T1500Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 109 PM MST Thu Feb 20 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY... * WHAT...East winds 35 to 45 mph with higher gusts. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...Until 8 AM MST Friday. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
337 WWUS74 KMAF 210003 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 603 PM CST Thu Feb 20 2020 TXZ271-211000- /O.NEW.KMAF.ZF.Y.0001.200221T0003Z-200221T1000Z/ /O.CON.KMAF.HW.W.0012.000000T0000Z-200221T1500Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 503 PM MST Thu Feb 20 2020 ...FREEZING FOG ADVISORY IN EFFECT UNTIL 3 AM MST FRIDAY... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY... * WHAT...For the High Wind Warning, east winds near 40 mph through Guadalupe Pass. For the Freezing Fog Advisory, visibility less than 1 mile in freezing fog. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...For the High Wind Warning, until 8 AM MST Friday. For the Freezing Fog Advisory, until 3 AM MST Friday. * IMPACTS...Hazardous driving conditions due to low visibility and potential for light ice accumulations on roadways and exposed surfaces. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive, slow down, and use your headlights, and leave plenty of distance ahead of you. && $$ NMZ027-TXZ270-277-211000- /O.NEW.KMAF.ZF.Y.0001.200221T0003Z-200221T1000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Fort Davis 603 PM CST Thu Feb 20 2020 /503 PM MST Thu Feb 20 2020/ ...FREEZING FOG ADVISORY IN EFFECT UNTIL 4 AM CST /3 AM MST/ FRIDAY... * WHAT...Visibility 1 mile or less in freezing fog. * WHERE...In New Mexico, Guadalupe Mountains of Eddy County. In Texas, Guadalupe Mountains Above 7000 Feet, and Davis Mountains. * WHEN...Until 4 AM CST /3 AM MST/ Friday. * IMPACTS...Hazardous driving conditions due to low visibility and potential light ice on roads and exposed surfaces. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive, slow down, and use your headlights, and leave plenty of distance ahead of you. && $$ For more information from the National Weather Service visit https://weather.gov/maf
871 WWUS74 KMAF 210728 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 128 AM CST Fri Feb 21 2020 TXZ271-211500- /O.EXT.KMAF.ZF.Y.0001.000000T0000Z-200221T1500Z/ /O.CON.KMAF.HW.W.0012.000000T0000Z-200221T1500Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 1228 AM MST Fri Feb 21 2020 ...FREEZING FOG ADVISORY NOW IN EFFECT UNTIL 8 AM MST THIS MORNING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...For the High Wind Warning, east winds near 40 mph through Guadalupe Pass. For the Freezing Fog Advisory, visibility less than 1 mile in freezing fog. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...Until 8 AM MST this morning. * IMPACTS...Hazardous driving conditions due to low visibility and potential for light ice accumulations on roadways and exposed surfaces. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive, slow down, and use your headlights, and leave plenty of distance ahead of you. && $$ NMZ027-TXZ270-277-211500- /O.EXT.KMAF.ZF.Y.0001.000000T0000Z-200221T1500Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Fort Davis 128 AM CST Fri Feb 21 2020 /1228 AM MST Fri Feb 21 2020/ ...FREEZING FOG ADVISORY NOW IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... * WHAT...Visibility 1 mile or less in freezing fog. * WHERE...In New Mexico, Guadalupe Mountains of Eddy County. In Texas, Guadalupe Mountains Above 7000 Feet, and Davis Mountains. * WHEN...Until 9 AM CST /8 AM MST/ this morning. * IMPACTS...Hazardous driving conditions due to low visibility and potential light ice on roads and exposed surfaces. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive, slow down, and use your headlights, and leave plenty of distance ahead of you. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 20, 3:47 AM CST, 0 minutes earlier.
Area forecast discussion, Feb 20, 3:47 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
347 AM CST Thu Feb 20 2020
.DISCUSSION...
Isentropic upglide continues today, with faint echoes currently
across Brewster and Terrell counties, diminishing further north
across the Lower Trans Pecos. While these areas are likely
receiving light rain this morning, elsewhere, patchy light
drizzle continues ahead of the next cold front progged to edge
into the area prior to daybreak. This front will result in cooler
temperatures today, with highs across portions of Southeast New
Mexico, the northern Permian Basin, and higher terrain not
expected to get out of the 30s. Most of the rest of the area will
be in the lower to middle 40s, with 50s confined to portions of
the Rio Grande Valley. This front will be accompanied by breezy
northeasterly winds, resulting in wind chill values in the 20s and
30s through much of the morning. These northeasterly winds will
also result in another gap wind event through Guadalupe Pass,
where a High Wind Warning has been issued from this morning
through early Friday morning. Precipitation is expected to
gradually wind down from north to south today as drier air begins
to filter into the region, with the best chance for rain this
afternoon mainly along/west of the Pecos River, and along the lee
of the higher terrain. Early this morning, some freezing drizzle
may be possible across northern Lea county, but otherwise, only
cold rain/drizzle is expected. High-resolution guidance indicates
a quicker end to precipitation, with dry conditions expected by
early this evening, with the exception of light rain possible
through the Presidio Valley toward Boquillas, along the Rio
Grande tonight.
Below normal temperatures will continue on Friday, though a return
to southerly surface flow will yield slightly warmer conditions,
with highs in the 40s and 50s. The warming trend continues in
earnest through the weekend, with highs Saturday in the 60s to
around 70 degrees for most, and even warmer temperatures Sunday in
the middle 60s to middle 70s, with 80s possible through the Rio
Grande Valley. A shortwave ahead of an approaching trough could
produce some showers across mainly Southeast New Mexico Saturday
afternoon into Saturday night, though dry conditions are expected
areawide thereafter as the aforementioned trough moves across
northern New Mexico and into the Central Plains on Sunday. The
trough will result in breezy to windy conditions areawide Sunday
into Sunday night, with associated downslope warming yielding the
above normal temperatures Sunday afternoon. In the wake of the
trough Monday, temperatures will be cooler as an associated cold
front quickly moves south across the region, with the cooling
trend expected to continue into midweek, with below normal
temperatures returning areawide by Wednesday. A persistent trough
anchored over the eastern CONUS will maintain dry northwesterly
flow aloft over the region, and could set the tone for continued
cool temperatures through the end of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 41 27 47 37 / 20 0 0 0
Carlsbad 41 31 45 37 / 40 10 10 10
Dryden 50 37 51 38 / 30 10 0 0
Fort Stockton 40 32 46 38 / 40 10 10 0
Guadalupe Pass 36 24 41 37 / 30 10 10 10
Hobbs 37 26 44 35 / 30 0 10 0
Marfa 40 28 46 33 / 30 10 0 0
Midland Intl Airport 40 28 46 37 / 20 0 0 0
Odessa 40 28 46 38 / 20 0 0 0
Wink 42 30 48 36 / 30 10 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning from 7 AM this morning to 8 AM MST Friday for
Guadalupe and Delaware Mountains.
&&
44/84Hazardous weather outlook, Feb 20, 2:00 AM CST, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 200 AM CST Thu Feb 20 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-210800- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 200 AM CST Thu Feb 20 2020 /100 AM MST Thu Feb 20 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight A High Wind Warning is in effect from 7 AM this morning to 8 AM MST Friday for gap winds through Guadalupe Pass. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A High Wind Warning is in effect until 8 AM MST Friday for gap winds through Guadalupe Pass. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
Nearby
High Wind Warnings in Texas, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.